MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Foreign Body In Patient (2687)
Date of Event 08/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment and un-retrieved device fragment occurred; the patient experienced perforation, blood loss, pain, and vomiting.Both groins were accessed and 5fr sheaths were inserted.The close to 100% stenosed, chronic totally occluded target lesion was located in the non-tortuous and severely calcified right iliac artery in the common-external iliac junction.A 6x60x135 mustang balloon catheter was first used to predilate the area and the balloon was removed without issue.A 8.0 x 60, 135cm mustang balloon catheter was then advanced for further dilatation and was held dilated for 30 seconds before it was deflated.The balloon was pulled out with intense care as to not obstruct the view of the area just treated and then took a subtracted run.A perforation then was detected.The physician re-advanced the same balloon back into position and re-inflated until the stent could be prepped for deployment.When the stent was prepped, the balloon was then deflated.However, during removal the device, the whole balloon came off the shaft.The wire along with the shaft came completely out of the body.The physician re-inserted the guidewire quickly and deployed two 8x59x135 and a 8x39x135 non-boston scientific (bsc) stents, which closed the perforation completely.The detached balloon material was left inside the patient and was trapped to the outer vessel wall by the deployment of stents.The procedure was completed with post-dilatation of a 9x60x75 mustang balloon catheter.The patient experienced pelvic and abdominal pain 8 out of 10, nausea, vomiting, blood loss, somewhat uncontrolled heart rate and blood pressure related to perforation.The patient was given 50mg of fentanyl to treat the pain.The patient was stable but was sent to intensive care unit for close observation.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the mustang 8.0 x 60, 135cm, was received for analysis.The device was received with the distal section of the device detached including a section of shaft, markerbands, tip and the entire balloon material.The detached distal section of the device was not returned for analysis.A visual examination found the shaft of the device to be completely detached at approximately 1410mm distal of the strain relief.The shaft also had severe stretching damage beginning at the detachment site and extending for approximately 300mm proximally.This type of damage is consistent with excessive tensile force being applied to the device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15437981
Report Number2124215-2022-32679
Device Sequence Number17561114
Product Code FGE
UDI-Device Identifier08714729794714
UDI-Public08714729794714
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0028133567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient RaceWhite